Alert archive / Alabama / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 7, NWS Mobile, AL

January 25, 2026Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 25, 2026, 11:00 AM CST for Mobile County, Alabama. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 25, 2026, 11:00 AM CST (17:00 UTC)
Expired
Jan 25, 2026, 11:30 AM CST
In force
30 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Mobile County, AL

The radar

The Mobile radar (KMOB), 28 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 11:13 AM CSTTSTM WND GST 406 E Tillmans Corner, AL35 knot wind gust at the WeatherFlow Buccaneer Yacht Club marine observation platform.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2026-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2026-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
434 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

254 
WUUS54 KMOB 251700
SVRMOB
ALC097-251730-
/O.NEW.KMOB.SV.W.0007.260125T1700Z-260125T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1100 AM CST Sun Jan 25 2026

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Mobile County in southwestern Alabama...

* Until 1130 AM CST.

* At 1100 AM CST, a severe thunderstorm was located over Bayou La
  Batre, moving northeast at 65 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Theodore, Bayou La Batre, Coden, and Alabama Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3035 8831 3040 8838 3049 8833 3062 8805
      3033 8807
TIME...MOT...LOC 1700Z 238DEG 58KT 3044 8825 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 5:56 AM CST, 5 hours 4 minutes earlier. Its key messages:

  • Issued at 551 AM CST Sun Jan 25 2026
  • Strong to severe storms are possible today. Frequent wind gusts in excess of 40mph are expected outside of storms with a Wind Advisory in effect this morning into mid afternoon. A High risk of rip currents remains in effect through tonight.
  • Bitter cold temperatures are expected tonight and Monday night with overnight temperatures dipping into the teens to lower 20s. Wind chills values both nights could range from as low as the single digits well inland to the teens near the coast. Cold temperatures continue Tuesday night into Saturday night.
  • Strong northerly winds will likely create hazardous conditions for small craft from late tonight through early Tuesday morning.
Area forecast discussion, Jan 25, 5:56 AM CST, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
556 AM CST Sun Jan 25 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 551 AM CST Sun Jan 25 2026

 - Strong to severe storms are possible today. Frequent wind gusts
   in excess of 40mph are expected outside of storms with a Wind
   Advisory in effect this morning into mid afternoon. A High
   risk of rip currents remains in effect through tonight.

 - Bitter cold temperatures are expected tonight and Monday night
   with overnight temperatures dipping into the teens to lower
   20s. Wind chills values both nights could range from as low as
   the single digits well inland to the teens near the coast. Cold
   temperatures continue Tuesday night into Saturday night.

 - Strong northerly winds will likely create hazardous conditions
   for small craft from late tonight through early Tuesday
   morning.

&&

.DISCUSSION...
Issued at 1143 PM CST Sat Jan 24 2026

Isolated to scattered showers continue across the area. Shower and
thunderstorm coverage will increase through daybreak, with
isolated strong to severe storms becoming possible along and ahead
of a cold front through mid afternoon. In the wake of the front,
bitterly cold temperatures follow as the forecast dries out
through the rest of the week.

As we head through daybreak, isolated to scattered showers and
storms are expected to increase in coverage as a shortwave moves
across the area. A pre-frontal trough over the western FL
panhandle into south-central AL will serve as a focus for
development near daybreak. Surface based instability will be
generally near or below 500j/kg, but elevated instability
may exceed 500j/kg. Given large, curved hodographs with deep layer
shear values nearing 60 knots, and mostly straight line hodographs
above the 1km layer where storms will be rooted, the potential
will exist for some elevated supercells capable of producing large
hail as the primary threat initially. As instability increases
through mid to late morning, surface based thunderstorms will
begin increasingly likely. Hazards will likely shift from the hail
threat to more of a damaging wind and isolated tornado threat.
There is the chance for some isolated supercells ahead of a QLCS,
but the main show will likely come from the QLCS itself as it
bulldozes its way through the area. Forecast guidance has steadily
sped up the forward progression of this, with the QLCS maturing
as it approaches the I-65 corridor by late morning and exiting the
forecast area no later than mid afternoon. Given a very strong
850mb jet of 50 to 55kts the QLCS will probably be able to
transfer down damaging wind gusts in excess of 60mph. Hodographs
start to elongate and lose curvature with time, but ample low
level SRH approaching 300m2/s2 should allow for at least a low end
threat for a tornado or two within the QLCS itself and in
association with any supercells ahead of it.

Prior to the frontal passage there is the expectation for frequent
strong wind gusts above 40mph areawide outside of any showers or
storms. This is thanks to the aforementioned strong low level
winds above the surface between 925 and 850mb in conjunction with
adequate mixing of the boundary layer. Given this expectation, a
Wind Advisory has been issued for the entire area starting around
daybreak and running through mid afternoon.

In the wake of the front, attention turns to bitterly cold
temperatures. Overnight lows fall into the upper teens to middle
20's for most locations, but winds remain strong allowing for very
cold wind chills in the 5 to 15 degree range areawide. An Extreme
Cold Warning has been issued beginning at midnight tomorrow night
through late Monday morning. The expectation is for bitterly cold
temperatures to remain in the area Monday night as lows dip into
the middle to upper teens for most locations. Winds will be a
little more relaxed as high pressure starts to settle in, but wind
chills will still fall into the 8 to 15 degree range. Given this,
have opted to go forth with another Extreme Cold Watch for Monday
night into mid Tuesday morning. Cold weather will remain
throughout the rest of the week as lows fall into the lower to
middle 20's each night with wind chills persisting in the teens to
lower 20's each night. Cold Weather Advisories will likely be
needed each night throughout the rest of the week. Afternoon highs
will remain cold in the 30's and 40's Monday and middle 40's to
lower 50's Tuesday through Friday. A High Risk of rip currents
continues for AL and FL panhandle beaches through Sunday night.
MM/25

&&

.AVIATION...
(12Z TAFS)
Issued at 551 AM CST Sun Jan 25 2026

Mostly IFR to MVFR ceilings will prevail this morning as a line of
strong to possibly severe thunderstorms approaches from the west
by mid morning and reaching the I-65 corridor by mid-day. Winds
will be strong out of the south ahead of the storms with frequent
gusts to around 35 to 40 knots. Some low level wind shear will be
possible across southcentral Alabama this afternoon with roughly
45 knots of southwesterly shear at 2000ft will be present. Storms
will be possible of damaging wind gusts up to 60 mph. Behind the
front, winds will quickly turn out of the northwest and remain
strong into the overnight hours. BB-8

&&

.MARINE...
Issued at 1143 PM CST Sat Jan 24 2026

Light to moderate southeasterly flow prior to daybreak quickly
becomes strong southerly flow this morning. Winds switch to the
northwest late this afternoon into the evening hours as a cold front
moves through. A strong offshore flow develops tonight, gradually
diminishing Monday night into Tuesday. Occasional gusts to gale
force are possible mainly well offshore today into Monday evening.
A Small Craft Advisory remains in effect through early Tuesday
morning. MM/25

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  25  42  19 / 100  20   0   0
Pensacola   72  28  44  23 / 100  50   0   0
Destin      72  31  47  27 /  90  70   0   0
Evergreen   71  23  41  18 / 100  30   0   0
Waynesboro  68  20  39  15 / 100   0   0   0
Camden      70  20  38  16 / 100  10   0   0
Crestview   74  27  43  18 / 100  60   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 3 PM CST this afternoon for ALZ051>060-
     261>266.

     Extreme Cold Warning from midnight tonight to noon CST Monday
     for ALZ051>060-261>266.

     Extreme Cold Watch from late Monday night through Tuesday
     morning for ALZ051>060-261>266.

     High Rip Current Risk through late tonight for ALZ265-266.

FL...Wind Advisory until 3 PM CST this afternoon for FLZ201>206.

     Extreme Cold Warning from midnight tonight to noon CST Monday
     for FLZ201>206.

     Extreme Cold Watch from late Monday night through Tuesday
     morning for FLZ201>206.

     High Rip Current Risk through late tonight for FLZ202-204-206.

MS...Wind Advisory until 3 PM CST this afternoon for MSZ067-075-076-
     078-079.

     Extreme Cold Warning from midnight tonight to noon CST Monday
     for MSZ067-075-076-078-079.

     Extreme Cold Watch from late Monday night through Tuesday
     morning for MSZ067-075-076-078-079.

GM...Small Craft Advisory until midnight CST Monday night for
     GMZ630>632.

     Small Craft Advisory until midnight CST Monday night for
     GMZ633>636.

     Small Craft Advisory until 7 AM CST Tuesday for GMZ650-670.

     Small Craft Advisory until 7 AM CST Tuesday for GMZ655-675.

&&

In the hours before

Special weather statement, Jan 25, 10:30 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
1030 AM CST Sun Jan 25 2026

ALZ052-053-055-059-261-262-251730-
Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL-Washington AL-
Mobile Inland AL-
1030 AM CST Sun Jan 25 2026

...A STRONG THUNDERSTORM WILL IMPACT MONROE...NORTHERN MOBILE...
NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON...WESTERN ESCAMBIA AND
SOUTHEASTERN CLARKE COUNTIES THROUGH 1130 AM CST...

At 1029 AM CST, Doppler radar was tracking a strong thunderstorm 12
miles east of McIntosh, or 16 miles south of Jackson, moving east at
45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saraland, Bay Minette, Monroeville, Satsuma, Creola, Frisco City,
Chunchula, Stockton, McCullough, Peterman, Axis, Uriah, Calvert,
Mount Vernon, Excel, Beatrice, Vredenburgh, I65 And AL 225, Movico,
and Poarch Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3183 8702 3079 8774 3082 8833 3183 8755
TIME...MOT...LOC 1629Z 272DEG 40KT 3127 8782

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Jan 25, 10:36 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
1036 AM CST Sun Jan 25 2026

ALZ261-263>265-251730-
Mobile Coastal AL-Baldwin Central AL-Mobile Inland AL-
Mobile Central AL-
1036 AM CST Sun Jan 25 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MOBILE AND WEST CENTRAL
BALDWIN COUNTIES THROUGH 1130 AM CST...

At 1036 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Semmes to Gautier. Movement was east at 35
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Theodore, Chickasaw, Spanish Fort, Grand Bay, Bayou La
Batre, Dauphin Island, Stapleton, Semmes, Tanner Williams, I65 And
I165, Coden, Mobile Regional Airport, I65 And AL 158, and I10 And
I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3038 8841 3038 8840 3073 8841 3082 8833
      3081 8802 3079 8797 3079 8774 3023 8807
      3022 8832
TIME...MOT...LOC 1636Z 270DEG 29KT 3080 8830 3038 8866

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Jan 25, 10:52 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
1052 AM CST Sun Jan 25 2026

ALZ054>059-FLZ201-251745-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Escambia AL-Crenshaw AL-
Escambia Inland FL-
1052 AM CST Sun Jan 25 2026

...STRONG THUNDERSTORMS WILL IMPACT BUTLER...EASTERN MONROE...
NORTHWESTERN CRENSHAW...ESCAMBIA...SOUTHEASTERN WILCOX...CONECUH AND
NORTH CENTRAL ESCAMBIA COUNTIES THROUGH 1145 AM CST...

At 1052 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Pine Apple to near Stockton.
Movement was east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Atmore, Greenville, Brewton, Evergreen, Flomaton, East Brewton,
Georgiana, McKenzie, Castleberry, Repton, Pine Apple, Pollard,
Riverview, I65 And US 84, I65 And CR 1, I65 And AL 113, and I65 And
AL 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3152 8660 3152 8670 3144 8670 3142 8667
      3100 8694 3098 8759 3100 8761 3197 8694
      3197 8632
TIME...MOT...LOC 1652Z 269DEG 37KT 3194 8702 3101 8781

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 10:38 PM CSTExtreme Cold WatchMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more36 hr
Jan 24, 10:38 PM CSTExtreme Cold WarningMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more37 hr
Jan 24, 10:38 PM CSTWind AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more15 hr
Jan 25, 10:30 AM CSTSpecial Weather StatementMOBMonroe60 min
Jan 25, 10:36 AM CSTSpecial Weather StatementMOBMobile54 min
Jan 25, 10:42 AM CSTSpecial Marine WarningMOB63 min
Jan 25, 10:52 AM CSTSpecial Weather StatementMOBButler, Conecuh, Escambia53 min
Jan 25, 11:12 AM CSTSpecial Weather StatementMOBBaldwin48 min
Jan 25, 11:31 AM CSTSpecial Weather StatementMOBCovington, Crenshaw74 min
Jan 25, 11:42 AM CSTSpecial Marine WarningMOB78 min
Jan 25, 12:20 PM CSTSpecial Marine WarningMOB85 min
Jan 25, 1:09 PM CSTSpecial Marine WarningMOB81 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.